Alert archive / Wyoming / High Wind Watches in 2007
High Wind Watch 13, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Dec 1, 2007, 4:02 PM MST for 5 counties in Wyoming. It took effect at Dec 2, 2007, 11:39 AM MST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 4:02 PM MST (23:02 UTC)
- In effect from
- Dec 2, 2007, 11:39 AM MST
- Expired
- Dec 3, 2007, 1:49 PM MST
- In force
- 26 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 012302 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 402 PM MST SAT DEC 1 2007 ...HIGH WINDS POSSIBLE SUNDAY NIGHT AND MONDAY MORNING NEAR THE CODY FOOTHILLS... .A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN THE POTENTIAL FOR VERY STRONG WINDS ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS SUNDAY NIGHT AND MONDAY MORNING. THE POTENTIAL FOR VERY STRONG WINDS WILL CONTINUE THROUGH INTO TUESDAY. WYZ002-003-021100- /O.NEW.KRIW.HW.A.0013.071203T0300Z-071203T1800Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 402 PM MST SAT DEC 1 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. A VERY STRONG PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP WINDS TO PRODUCE HIGH WINDS ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS BY SUNDAY EVENING...CONTINUING UNTIL MONDAY MORNING. THE POTENTIAL FOR SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS...INCLUDING MEETEETSE...CODY AND CLARK WITH POSSIBLE WINDS OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ SKRBAC
7 follow-up statements
000 WWUS75 KRIW 020926 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 226 AM MST SUN DEC 2 2007 ...HIGH WIND POSSIBLE TONIGHT AND MONDAY MORNING NEAR THE CODY FOOTHILLS... .A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN THE POTENTIAL FOR VERY STRONG WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS TONIGHT AND MONDAY MORNING. THE POTENTIAL FOR VERY STRONG WIND WILL CONTINUE INTO TUESDAY. WYZ002-003-021900- /O.CON.KRIW.HW.A.0013.071203T0300Z-071203T1800Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 226 AM MST SUN DEC 2 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING. A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING...CONTINUING UNTIL MONDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS...INCLUDING MEETEETSE...CODY AND CLARK WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS...INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
000 WWUS75 KRIW 021839 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1139 AM MST SUN DEC 2 2007 ...HIGH WIND POSSIBLE TONIGHT THROUGH TUESDAY MORNING NEAR THE CODY FOOTHILLS... ...HIGH WIND POSSIBLE LATE TONIGHT AND MONDAY AROUND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE... .A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN THE POTENTIAL FOR VERY STRONG WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS TONIGHT THROUGH TUESDAY MORNING AND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE LATE TONIGHT AND MONDAY. WYZ019-030000- /O.EXB.KRIW.HW.A.0013.071203T0600Z-071204T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1139 AM MST SUN DEC 2 2007 ...HIGH WIND WATCH IN EFFECT FROM 11 PM MST THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH MONDAY AFTERNOON. SOUTHWEST WINDS MAY INCREASE LATER TONIGHT TO SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AND CONTINUE THROUGH THE DAY MONDAY. AN EXPECTED INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH STRONGER WINDS NEAR MOUNTAIN TOP MAY COMBINE TO PRODUCE THESE HIGH WINDS. TRAVELLERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THE POTENTIAL FOR THESE HIGH WINDS LATER TONIGHT AND MONDAY. STRONG SOUTHWEST WINDS ARE ALREADY BLOWING ACROSS THE AREA WHICH WILL LIKELY RESULT IN LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ002-003-030000- /O.EXT.KRIW.HW.A.0013.071203T0300Z-071204T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1139 AM MST SUN DEC 2 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM 8 PM MST THIS EVENING THROUGH TUESDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 8 PM MST THIS EVENING THROUGH TUESDAY MORNING. A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING... CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS...INCLUDING MEETEETSE...CODY AND CLARK WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS...INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. AN EVEN STRONGER SETUP FOR STRONG TO POTENTIALLY DAMAGING WINDS EXISTS MONDAY NIGHT AND EARLY TUESDAY WHEN EVEN HIGHER WIND SPEEDS ARE POSSIBLE. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ SKRBAC
000 WWUS75 KRIW 022255 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 355 PM MST SUN DEC 2 2007 ...HIGH WINDS EXPECTED TONIGHT AND MONDAY AROUND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE... ...HIGH WIND POSSIBLE TONIGHT THROUGH TUESDAY MORNING NEAR THE CODY FOOTHILLS... .A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN VERY STRONG WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE TONIGHT AND MONDAY. THE POTENTIAL FOR HIGH WINDS ALSO EXIST IN THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS TONIGHT THROUGH TUESDAY MORNING. WYZ019-030300- /O.UPG.KRIW.HW.A.0013.071203T0600Z-071204T0000Z/ /O.NEW.KRIW.HW.W.0012.071202T2255Z-071204T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 355 PM MST SUN DEC 2 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE TONIGHT TO SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AND CONTINUE THROUGH THE DAY MONDAY. THE STRONGEST WINDS LATE THIS AFTERNOON WERE OCCURRING AROUND BEAVER RIM WHERE WINDS OF 40 TO 55 MPH WHERE BLOWING. AN EXPECTED INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH STRONGER WINDS NEAR MOUNTAIN TOP WILL LIKELY MAKE THESE HIGH WINDS MORE WIDESPREAD OVERNIGHT. TRAVELLERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH MONDAY. AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-003-030300- /O.CON.KRIW.HW.A.0013.071203T0300Z-071204T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 355 PM MST SUN DEC 2 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH TUESDAY MORNING. A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING... CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS...INCLUDING MEETEETSE...CODY AND CLARK WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS... INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. IF HIGH WINDS DEVELOP TONIGHT THE MOST LIKELY AREA WILL PROBABLY BE NORTH OF CODY TOWARDS CLARK AND ALONG THE CHIEF JOSEPH HIGHWAY. AN EVEN STRONGER SETUP FOR STRONG TO POTENTIALLY DAMAGING WINDS EXISTS MONDAY NIGHT AND EARLY TUESDAY WHEN EVEN HIGHER WIND SPEEDS ARE POSSIBLE. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ TEAM RIVERTON
000 WWUS75 KRIW 030219 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 719 PM MST SUN DEC 2 2007 ...HIGH WINDS EXPECTED TONIGHT AND MONDAY AROUND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE... ...HIGH WIND POSSIBLE TONIGHT THROUGH TUESDAY MORNING NEAR THE CODY FOOTHILLS... .A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN VERY STRONG WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE TONIGHT AND MONDAY. THE POTENTIAL FOR HIGH WINDS ALSO EXIST IN THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS MONDAY THROUGH TUESDAY MORNING. WYZ019-031030- /O.CON.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 719 PM MST SUN DEC 2 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. SOUTHWEST WINDS WILL INCREASE TONIGHT TO SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AND CONTINUE THROUGH THE DAY MONDAY. THE STRONGEST WINDS EARLY THIS EVENING WERE OCCURRING ACROSS SOUTHWEST NATRONA COUNTY WHERE WINDS OF NEAR 40 MPH WITH GUSTS OVER 60 MPH WERE OCCURRING OVER THE GRANITE AND RATTLESNAKE MOUNTAINS. AN EXPECTED INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH STRONGER WINDS NEAR MOUNTAIN TOP WILL LIKELY MAKE THESE HIGH WINDS MORE WIDESPREAD OVERNIGHT. TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH MONDAY. AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-003-031030- /O.EXT.KRIW.HW.A.0013.071203T1500Z-071204T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 719 PM MST SUN DEC 2 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. HIGHER WIND SPEEDS AT MOUNTAIN TOP LEVEL ARE NOT EXPECTED TO DESCEND INTO THE LOWER FOOTHILLS TONIGHT...THEREFORE THE HIGH WIND WATCH HAS BEEN DELAYED UNTIL MONDAY MORNING. A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS MONDAY... CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS... INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. IF HIGH WINDS DEVELOP MONDAY THE MOST LIKELY AREA WILL PROBABLY BE NORTH OF CODY TOWARDS CLARK AND ALONG THE CHIEF JOSEPH HIGHWAY. THE STRONGEST AND POTENTIALLY DAMAGING WINDS ARE EXPECTED TO DEVELOP MONDAY NIGHT AND EARLY TUESDAY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
000 WWUS75 KRIW 030952 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 252 AM MST MON DEC 3 2007 ...HIGH WINDS EXPECTED TO CONTINUE TODAY AROUND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE WITH HIGH WIND POSSIBLE THIS AFTERNOON THROUGH TUESDAY MORNING IN AND NEAR THE CODY FOOTHILLS... .VERY STRONG WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE WILL CONTINUE THROUGH THE DAY. THE POTENTIAL FOR HIGH WINDS ALSO EXIST IN THE CODY FOOTHILLS AND ALONG THE EASTERN SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING THROUGH TUESDAY MORNING. WYZ019-032000- /O.CON.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 252 AM MST MON DEC 3 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE THROUGH THE DAY. THE STRONGEST WINDS EARLY THIS MORNING WERE OCCURRING ACROSS SOUTHWEST NATRONA COUNTY WHERE WINDS OF NEAR 45 MPH WITH GUSTS OVER 60 MPH WERE OCCURRING OVER THE GRANITE AND RATTLESNAKE MOUNTAINS. AN EXPECTED INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH STRONGER WINDS NEAR MOUNTAIN TOP LEVEL WILL LIKELY MAKE THESE HIGH WINDS MORE WIDESPREAD TODAY. TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH THE DAY. AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-003-032000- /O.EXT.KRIW.HW.A.0013.071204T0000Z-071204T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 252 AM MST MON DEC 3 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY MORNING. HIGHER WIND SPEEDS AT MOUNTAIN TOP LEVEL ARE NOT EXPECTED TO DESCEND INTO THE LOWER FOOTHILLS THIS MORNING...THEREFORE THE HIGH WIND WATCH HAS BEEN DELAYED UNTIL THIS AFTERNOON. A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS AFTERNOON/EARLY EVENING... CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS... INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
000 WWUS75 KRIW 031941 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1241 PM MST MON DEC 3 2007 ...HIGH WINDS EXPECTED TO CONTINUE TODAY AROUND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE WITH HIGH WIND POSSIBLE THIS AFTERNOON THROUGH TUESDAY MORNING IN AND NEAR THE CODY FOOTHILLS... .VERY STRONG WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE WILL CONTINUE THROUGH THE DAY. THE POTENTIAL FOR HIGH WINDS ALSO EXIST IN THE CODY FOOTHILLS AND ALONG THE EASTERN SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING THROUGH TUESDAY MORNING. WYZ019-032300- /O.CON.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1241 PM MST MON DEC 3 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE THROUGH THE DAY. THE STRONGEST WINDS EARLY THIS MORNING WERE OCCURRING ACROSS SOUTHWEST NATRONA COUNTY WHERE WINDS OF NEAR 45 MPH WITH GUSTS OVER 60 MPH WERE OCCURRING OVER THE GRANITE AND RATTLESNAKE MOUNTAINS. AN EXPECTED INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH STRONGER WINDS NEAR MOUNTAIN TOP LEVEL WILL LIKELY MAKE THESE HIGH WINDS MORE WIDESPREAD TODAY. TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH THE DAY. AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS. PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-003-032300- /O.CON.KRIW.HW.A.0013.071204T0000Z-071204T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1241 PM MST MON DEC 3 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH TUESDAY MORNING. HIGHER WIND SPEEDS AT MOUNTAIN TOP LEVEL ARE NOT EXPECTED TO DESCEND INTO THE LOWER FOOTHILLS THIS MORNING...THEREFORE THE HIGH WIND WATCH HAS BEEN DELAYED UNTIL THIS AFTERNOON. A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS AFTERNOON/EARLY EVENING... CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS... INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
000 WWUS75 KRIW 032049 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 149 PM MST MON DEC 3 2007 ...HIGH WINDS EXPECTED TO INCREASE THIS EVENING THROUGH TUESDAY MORNING IN AND NEAR THE CODY FOOTHILLS... .VERY STRONG WIND WILL DEVELOP IN THE CODY FOOTHILLS AND ALONG THE EASTERN SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING THROUGH TUESDAY MORNING. WYZ019-032200- /O.CAN.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 149 PM MST MON DEC 3 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WIND HAS CONTINUED TO DECREASE ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST WIND OF 25 TO 25 MPH IS EXPECTED THROUGH 7 PM MST THIS EVENING. $$ WYZ002-003-041200- /O.UPG.KRIW.HW.A.0013.071204T0000Z-071204T1500Z/ /O.NEW.KRIW.HW.W.0013.071204T0000Z-071204T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 149 PM MST MON DEC 3 2007 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST TUESDAY. A STRONG SURFACE PRESSURE GRADIENT WILL COMBINE WITH VERY STRONG MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS EARLY EVENING... CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS...INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Dec 1, 3:37 PM MST, 25 minutes earlier.
Area forecast discussion, Dec 1, 3:37 PM MST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 337 PM MST SAT DEC 1 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY FORECAST WORKING OUT ABOUT AS EXPECTED WITH THE ONLY CAVEAT BEING THE SECONDARY SHORTWAVE COMING UP FROM THE SW NOW. THE GFS DEPICTED THIS YESTERDAY BUT THE NAM HAD IT STAYING WELL TO THE SOUTH ACROSS COLORADO. THE GFS WILL WIN THIS ROUND AND HAVE ADDED MORE POPS THIS EVENING ACROSS THE TRACK OF THIS SYSTEM. POTENTIAL FOR EVEN HIGHER POPS DEPENDING ON HOW THIS SYSTEM REACTS WHEN IT HITS THE COLD DOME ACROSS CENTRAL COLORADO. AFTER THAT...THE MAIN FOCUS WILL BE ISENTROPIC UPGLIDE SNOW ACROSS THE WEST FROM AS EARLY AS LATE SUNDAY AFTERNOON THROUGH TUESDAY WITH ONLY BRIEF RESPITES. OTHER CONCERN IS TEMPERATURES WARM ENOUGH WHERE THE VALLEYS COULD CHANGE TO RAIN AT TIMES LATE IN THE AFTERNOON MONDAY AND AGAIN TUESDAY. THE OTHER SERIOUS CONCERN IS HIGH WIND POTENTIAL ACROSS AREAS EAST OF THE DIVIDE FROM SUNDAY NIGHT THROUGH AT LEAST TUESDAY MORNING. WILL ISSUE THE FIRST HIGH WIND WATCH FOR THE CODY FOOTHILLS AND ABSAROKA MOUNTAINS FROM 03-18Z MONDAY. CROSS SECTION AROUND CLARK SHOWING STABLE MOUNTAIN TOP LAYER BY LATE TOMORROW ALONG WITH 40-50KT H7 WINDS OVER YNP. SOUNDINGS NOT SHOWING A MTN TOP INVERSION YET BUT THIS WILL HAVE TO BE WATCHED. WITH STRONG LEE TROUGHING DEVELOPING AND IMPRESSIVE THERMAL GRADIENT FROM THE HIGH PLATEAU TO THE WEST...THIS MAY BE ENOUGH FOR GAP FLOW TO HIT HIGH WIND CRITERIA. MTN WAVE POTENTIAL IS THERE ALSO AND WILL JUST NEED TO BE ANALYZED INTO SUNDAY. POTENTIAL FOR HIGH WINDS AT TIMES CONTINUE INTO TUESDAY MORNING. PARAMETERS LOOK EVEN MORE IMPRESSIVE FOR MONDAY AND/OR MONDAY NIGHT INTO TUESDAY MORNING. EVEN THE LANDER FOOTHILLS WILL HAVE TO BE WATCHED BUT WITH H7 FLOW MORE WNW WILL NEED TO SEE HOW THIS DEVELOPS AS WE NEED MORE CROSS BARRIER FLOW. NW FLOW HIGHER UP THOUGH COULD ACT AS A CRITICAL LAYER. THE GAP FLOW FROM MUDDY GAP TO CASPER WILL ALSO BE IN FULL FORCE WITH ONLY NEGATIVE BEING THE AFOREMENTIONED NW H7 FLOW. TEMPERATURES WILL BE TRICKY AS THE WARM TO ABOVE 0C LATER MONDAY INTO TUESDAY ALONG WITH MILDER LOWS IN WIND. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NW FLOW ALOFT FOR TUE NIGHT WITH MOISTURE IN THE FLOW. SOME LIGHT SNOW FOR THE MOUNTAINS WITH DRY WEATHER ELSEWHERE. ON WED THE GFS MODEL HINTS AT A DRIER DAY WHILE THE ECMWF MODEL IS WETTER. WILL KEEP THE PRECIP CHANCE IN THE MTS WITH ONLY A SLIGHT CHANCE ACROSS THE LOWER ELEVATIONS. ON THURSDAY THE GFS MODEL BRINGS A WEATHER SYSTEM ACROSS THE REGION. THE ECMWF MODEL SHOWS SOME RIDGING AHEAD OF A DIGGING TROUGH ALONG THE WEST COAST. GFS MODEL HAS A WEAK TROUGH OFF THE WEST COAST THU. FOR NOW WILL STAY THE COURSE AND LEAVE A CHANCE OF SNOW IN THE MTS AND FAR WEST VALLEYS WITH DRY WEATHER FOR LOWER ELEVATIONS EAST OF CONTINENTAL DIVIDE. ECMWF INDICATES A DECENT TROUGH PASSAGE FRIDAY WITH A WEAKER SOLUTION SHOWN ON THE GFS MODEL. THIS LEADS TO A CHANCE OF SNOW FOR THE MTS AGAIN WITH A SLIGHT CHANCE IN THE BASINS. SATURDAY LOOKS TO BE MOSTLY DRY ASIDE FROM SOME LIGHT SNOW FOR THE MTS. BIG MODEL DIFFERENCE WITH OVERALL WEATHER PATTERN BY NEXT SAT WITH THE ECMWF SHOWING A WEATHER SYSTEM APPROACHING THE REGION FROM THE WEST. THE GFS MODEL HAS A NW FLOW AND A TROUGH GLANCING THE AREA. LOW CONFIDENCE FORECAST IN THE EXTENDED DUE TO POOR MODEL AGREEMENT. AS FOR TEMPS...SEASONAL TO ABOVE NORMAL HIGHS NEXT WEEK WITH COLD LOWS AT NIGHT. && .AVIATION... LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE THIS EVENING WITH MVFR CIGS AND VSBYS. CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING...BECOMING VFR BY 06Z MOST AREAS. THE FLOW WILL BECOME WEST OVERNIGHT WITH SOUTHWEST TO WEST BREEZES INCREASING IN THE TYPICAL LOCATIONS. LOOK FOR THESE WINDS TO PICK ESPECIALLY SUNDAY AFTERNOON AND NIGHT INTO MONDAY. SNOW WILL BEGIN TO MOVE INTO NORTHWEST WYOMING LATE SUNDAY WITH THE MAIN IMPACT BEING AROUND KJAC. && .FIRE WEATHER... MORE AREAS OF SNOW WILL CONTINUE INTO THE EVENING HOURS AND IN SOME AREAS OVERNIGHT. THE MAIN FORECAST PROBLEM AFTER TONIGHT WILL BE SNOW IN THE WESTERN MOUNTAINS AND STRONG TO POTENTIALLY DAMAGING WINDS IN OTHER LOCATIONS SUNDAY NIGHT THROUGH TUESDAY. ALL AREAS EAST OF THE CONTINENTAL DIVIDE WILL NEED TO BE WATCHED FOR VERY STRONG WINDS ALONG WITH MANY MOUNTAIN LOCATIONS. MIN RHS WILL LOWER EAST DAY EAST OF THE DIVIDE ALONG WITH WARMING TEMPERATURES. && .RIW WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR WYZ019-020-022- 028>030. HIGH WIND WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR WYZ002-003. && SHORT TERM...SKRBAC LONG TERM...AR AVIATION...TWB FIRE WEATHER...SKRBAC
Hazardous weather outlook, Dec 1, 4:00 AM MST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MST SAT DEC 1 2007 WYZ001>020-022>030-021200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MST SAT DEC 1 2007 ...SNOW ADVISORIES TODAY FROM SWEETWATER INTO NATRONA COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT SNOWFALL WILL CONTINUE FROM NEAR A RIVERTON TO MONETA LINE SOUTHWARD TODAY...WITH AREAS OF MODERATE TO HEAVY SNOWFALL POSSIBLE OVER SWEETWATER AND NATRONA COUNTIES. SNOWFALL AMOUNTS BY THIS AFTERNOON WILL VARY FROM 3 TO 6 INCHES ACROSS THE LOWER ELEVATIONS WITH 6 TO 8 INCHES IN THE GREEN MOUNTAINS AND RATTLESNAKE RANGE AND 6 TO 12 INCHES ON CASPER MOUNTAIN. GUSTY WEST WINDS WILL DEVELOP ACROSS THE RED DESERT LATE THIS AFTERNOON PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. LOCAL NORTHEAST WINDS OF 10 TO 20 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW BETWEEN JEFFREY CITY AND CASPER TODAY. TRAVELLERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. CHECK THE LATEST ROAD REPORT BEFORE VENTURING OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEST TO SOUTHWEST WINDS WILL INCREASE SUNDAY INTO MONDAY. MANY AREAS WILL BECOME WINDY OVER THIS PERIOD WITH THE HIGHEST LIKELIHOOD OF POTENTIALLY DAMAGING WINDS IN THE CODY FOOTHILLS...THE JEFFREY CITY AND MUDDY GAP AREA TO CASPER AND POSSIBLY THE LANDER FOOTHILLS. STAY TUNED FOR UPDATES ON THIS DEVELOPING WINDY PATTERN. TEMPERATURES WILL INCREASE AND BECOME WARMER LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS TONIGHT OR SATURDAY. THANK YOU. TEAM RIVERTON
Nearby
High Wind Watches in Wyoming, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.